Darvon Abuse Symptoms
If you are using Darvon, or know somebody who is using Darvon, you need to understand that the Food and Drug Administration (FDA) recalled both Darvon and Darvocet, brand names for the drug proposyphene, due to heart rhythm problems. So the most significant abuse symptom for this drug is a fatal one. The FDA had been working on this since 1978, fielding requests for the drug’s removal from the market, but they did not actually recall it until 2010.
The FDA found that users experienced a dramatic change in the electrical activity of their heart, causing abnormal rhythms and cardiac arrest. Patients who had a history of depression or had ever had suicidal thoughts were at risk when taking this drug, and when used in combination with an antidepressant or alcohol, this drug was potentially deadly. Like other narcotics, it is highly addictive.
Sadly, these effects are what makes some users so susceptible to Darvon addiction. It is just that right combination that they can’t resist. Mention Darvon to them and it’s like you have mentioned their first love.
“I remember the first time I took Darvon, I couldn’t believe how wonderful it was. I knew I could get addicted right at that first use. I never wanted to stop.”
Can effect the heart and liver function
Proposyphene is a narcotic pain reliever and was used to treat mild to moderate pain. Darvon users may experience a slow heart rate and these changes in heart function can lead to dehydration, kidney damage.
An allergic reaction might be the swelling of the lips and tongue, or throat. The troubling aspect of this drug is the fact that it can cause major damage, or even death, even when the person isn’t abusing it. The drug that is out on the street now is being sold strictly for recreational purposes and it is highly advises that people avoid it.
Darvon abuse symptoms would be very similar to other narcotic pain medications, but in general, look for some of the tell-tale signs, such as taking the drug even though the original purpose has long past.
Abusers will make sure they always have enough and may even go “doctor shopping” to have two or more prescriptions going at the same time. Abusers will take the drug just to feel “right” and might get agitated and irritable if denied the drug. It would not be at all unusual for a Darvon abuser to switch to another drug, especially because of the availability of more powerful opiates on the street.
Withdrawal usually occurs with any opiate addiction
Another sign of abuse is withdrawal. As the person goes off the drug without any assistance, they can experience sweating, diarrhea, nausea, insomnia. Not getting the drug may bring on anxiety, irritability and sometimes upper respiratory troubles, like a runny nose.
Again, because of the serious health risks and the action of the FDA, the best approach to Darvon is to not take it. It is an opiate addiction so it has the same characteristics as all other opiates as well.